MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8834369001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the patient underwent for hemodialysis treatment at the end of may this year, it was found that there was bleeding at the exit site of the patient¿s tunnel (catheter's body).In june, the patient developed symptoms of infection and suspected for pipeline problems.After further clinical examination, there was no infection observed on the patient and the patient was continuously hospitalized.They pulled out the tube, and it was found that the tube body was broken (crack) near the cuff.The catheter was replaced to resolve the issue, the treatment was proceeded and completed.There was a blood loss of 10 ml and blood transfusion was not required.Flushing was performed prior to use with a normal result, there was no other products being utilized with the device, iodophor was used to clean the entire catheter and to treat the insertion site prior to product placement.Bactroban was utilized at the exit site, there was no cleaning agents or antimicrobial properties on the wound dressing, the cleaning agent was allowed to dry thoroughly prior to applying the ointment to the area, the cleaning agent was not mixed and the patient was not using any type of cleaning agent or antibiotic on the catheter.The catheter was not repaired, there was no cleaning agent used on the device, there was no luer adapter issue and there was a patient symptoms or complications related to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a hole, break, crack or leak on the catheter shaft.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12203007
Report Number3009211636-2021-00171
Device Sequence Number16514259
Product Code LFJ
UDI-Device Identifier20884521009902
UDI-Public20884521009902
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8834369001
Device Catalogue Number8834369001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age10 YR